Hail, Green
- When
- May 4, 2:25 PM CST
- Where
- Green County, 7 mi W of Greensburg
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.270, -85.627
A line of thunderstorms crossed central Kentucky, with a few exceeding severe limits.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
A line of thunderstorms crossed central Kentucky, with a few exceeding severe limits.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at May 4, 1:00 PM CST, 1 hour 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 300 PM EDT FRI MAY 4 2007 .SHORT TERM TONIGHT AND SATURDAY... THE FORECAST PROBLEM FOR THIS FORECAST WILL BE EXPECTED PRECIPITATION SATURDAY AFTERNOON. AT 18Z TODAY AN UPPER LEVEL LOW WAS SPINNING OVER SOUTHEAST MISSOURI. THIS SYSTEM WILL WEAKEN AS IT MOVES NORTHEAST INTO KENTUCKY TONIGHT AND THEN DROPS SOUTHEAST INTO EASTERN TENNESSEE BY SATURDAY AFTERNOON. AN ISSUE LATE THIS AFTERNOON IS IF A LINE OF THUNDERSTORMS WILL DEVELOP IN THE UNSTABLE AIRMASS OVER WESTERN KENTUCKY. IF SO WE EXPECT THUNDERSTORMS TO MOVE ACROSS THE SOUTH AND EASTERN PORTION OF THE FORECAST AREA LATE THIS AFTERNOON AND EVENING. WITH THE UPPER LOW PRESENT TONIGHT WE EXPECT WIDESPREAD LIGHT RAIN ESPECIALLY OVER THE NORTHERN AND EASTERN PORTION OF THE CWFA. IN THE WAKE OF THIS SYSTEM WE WILL STILL HAVE A LOW LEVEL FRONTAL BOUNDARY DRAPED ACROSS THE AREA FROM NORTHWEST TO SOUTHEAST SATURDAY AFTERNOON. WITH THE UNSTABLE CONDITIONS THUNDERSTORMS SHOULD DEVELOP WITH THE GREATEST CONCENTRATION ALONG THE BOUNDARY. THE STORMS WILL BE SCATTERED SO WILL KEEP POPS IN THE CHANCE CATEGORY... DIMINISHING LATE IN THE DAY. TEMPERATURE HAVE RISEN INTO THE LOWER 80S ACROSS THE SOUTHERN CWFA IN AREAS WHERE SOME SUNSHINE HAS OCCURRED WHILE OVER THE NORTH READINGS HAVE REMAINED IN THE UPPER 60S. WIDESPREAD CLOUD COVER WILL KEEP TEMPERATURES IN THE LOW AND MID 60S TONIGHT. LOW CLOUDS WILL HELP PREVENT STORM DEVELOPMENT SATURDAY BUT WE EXPECT TO SEE BROKEN CLOUDS DURING THE AFTERNOON... ESPECIALLY OVER THE WEST WHERE TEMPERATURES WILL WARM INTO THE LOWER 80S. --JA .LONG-TERM (SAT NIGHT THRU FRI NIGHT)... .SAT NIGHT... MEANDERING BOUNDARY WILL BE SLOWLY BE PUSHED SW MORE IN THE FORM OF A BACK DOOR COOL FRONT. A 1036 SURFACE HIGH OVER QUEBEC WILL SLOWLY BRING AN EXIT TO COPIOUS CLOUD COVER. ENOUGH OF GRADIENT TO KEEP FOG FROM BEING A MAJOR PROBLEM. .SUN THRU TUE... DEW POINTS ARE DROPPING FROM E-NE WIND FLOW ASSOCIATED WITH NEW ENGLAND RIDGING. THIS WILL ALSO SET UP A NE TO SW TEMP GRADIENT WITH THE COOLEST AIR EAST OF I65 AND N OF I64. COOLER EASTERLY WINDS ARE REFLECTED IN MAV TEMPS...WHICH I GENERALLY WENT WITH. EXPECT A PLEASANT DAY ON MONDAY WITH H5 OMEGA BLOCK PATTERN CONTINUING WITH HERCULEAN ANTICYCLONE OVERHEAD AND LOWS OFF CAPE HATTERAS AND ONE IN THE LAND OF ENCHANTMENT. THIS PATTERN WILL BRING M/SUNNY DAYS AND NEAR NORMAL AND COOLER NIGHTS. SERN AREAS WILL BE COOLER AND LIKELY SEE RIDGE/VALLEY SPLITS FOR SEVERAL NIGHTS...SO PLACES LIKE MARIBONE AND JAMESTOWN MAY SEE SOME UPPER 40S. RIDGE ALOFT WILL SUPPRESS ANY CONVECTIVE DEVELOPMENT. SOUTHEASTERLY FLOW RESUMES ON TUE AND WEDNESDAY....SO TEMPS WILL COME UP A FEW DEGREES. WEDNESDAY LOOKS LIKE THE WARMEST DAY OF THE WEEK. DAYTIME TEMPS WARM TO AROUND 80 ON MONDAY AND MID 80S TUESDAY. .WED AND WED NIGHT... DROPPED POPS TO 14% ON WEDNESDAY AND WEDNESDAY NIGHT AS RIDGE IS FORMIDABLE TO SURVIVE APPROACH OF 1ST SHORT WAVE MOVING OUT OF THE CENTRAL PLAINS. THE RIDGE WILL BREAK DOWN SLIGHTLY AND ALLOW DISTURBANCE TO PASS INTO THE LAND OF LINCOLN. BEST CHANCES OF ARE N AND NW OF CWA. .THU AND FRI... ENSEMBLE MEANS ARE MORE IN LINE THAN YESTERDAYS 12Z RUN WITH LONG WAVE TROUGH AND SPECIFICALLY UPPER LEVEL LOW SLIDING EWD FROM THE SHOW ME STATE AND INTO THE RIDGE. THIS IS MORE THAN ENOUGH TO BREAK DOWN THE RIDGE BY THURSDAY. UPPER LOW WL SWING THROUGH THROUGH SOMETIME ON FRIDAY...AND WILL TAKE ADVANTAGE OF MOISTURE RETURN AND INSTABILITY...TO KEEP CHC POPS ON THU AND HAVE INCLUDED THEM ON FRI TOO. COORDINATED WITH BNA...ILN...IND...PAH...AND JKL. JDG .AVIATION (FOR 18Z TAFS)... AN UPPER LEVEL LOW OVER SOUTHEAST MISSOURI AT 17Z WILL MOVE ACROSS KENTUCKY OVERNIGHT AND SHIFT TO THE EAST SATURDAY. THE CONCERN FOR LATE THIS AFTERNOON WILL BE WHETHER A LINE OF THUNDERSTORMS WILL DEVELOP OVER WESTERN KENTUCKY IN THE UNSTABLE AIRMASS AND MOVE EAST. IF THIS OCCURS IT WOULD PRIMARY AFFECT THE BWG TAF AFTER 21Z. A MORE WIDESPREAD RAIN EVENT IS EXPECTED OVERNIGHT AS THE FORE MENTIONED LOW MOVES OVER KENTUCKY. THIS WILL ALSO PRODUCE AT LEAST MVFR CIGS AND VSBYS AFT 00Z. --JA && LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 350 PM EDT FRI MAY 4 2007 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-050830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 350 PM EDT (250 PM CDT) FRI MAY 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING HORUS...WITH HEAVY RAIN...GUSTY WINDS...SMALL HAIL AND DANGEROUS LIGHTNING BEING THE MAIN HAZARDS. AN ISOLATED SEVERE STORM IS POSSIBLE THROUGH 8 PM EDT ACROSS CENTRAL KENTUCKY...WITH THE MAIN THREAT BEING HAIL UP TO THE SIZE OF QUARTERS. RAINFALL AMOUNTS OF UP TO ONE INCH IN HEAVIER STORMS ARE POSSIBLE IN LESS THAN ONE HOUR. FORTUNATELY...THE STORMS ARE MOVING SWIFTLY...SO MAJOR FLOODING IS NOT EXPECTED. SOME AREAS MAY PICK UP AN ADDITIONAL ONE TO TWO INCHES OF RAIN BY LATE TONIGHT...SO MINOR FLOODING ISSUES MAY ARISE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY. SATURDAY MORNING LOOKS WET WITH MORE SHOWERS AND THUNDERSTORMS AS A FRONT MEANDERS ACROSS THE AREA. THE STORMS SHOULD DECREASE IN COVERAGE AROUND MIDDAY. HOWEVER...WITH SOME AFTERNOON HEATING SOME STORMS COULD BECOME STRONG...PRODUCING SMALL HAIL...GUSTY WINDS...DANGEROUS LIGHTNING AND HEAVY RAIN. ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS EXISTS ON THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF FLOODING...WATER OVER ROADWAYS...SMALL HAIL AND GUSTY WINDS. JDG/AL
The national radar mosaic for the moment the first event began.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Trees were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2007Every state in 2007This day in weather historyWarnings in Kentucky, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27585, 27586.